Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 36, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 20, 2007, 9:08 AM HST for Hawaii County, Hawaii. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2007, 9:08 AM HST (19:08 UTC)
- Expired
- Sep 21, 2007, 6:00 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 201908 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 908 AM HST THU SEP 20 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY... .OVERVIEW...STRONG HIGH PRESSURE TO OUR NORTHEAST...COMBINED WITH A WEAK TROUGH TO OUR WEST...HAS BROUGHT STRONG WINDS TO THE BIG ISLAND SUMMITS. THESE WINDS WILL PERSIST UNTIL EARLY FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ028-210815- /O.NEW.PHFO.WI.Y.0036.070920T1908Z-070921T1600Z/ BIG ISLAND SUMMITS- 908 AM HST THU SEP 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. EAST TO SOUTHEAST WINDS WILL BE 30 TO 35 MPH...WITH HIGHER GUSTS...THROUGH TONIGHT. $$ BIRCHARD
3 follow-up statements
000 WWHW70 PHFO 210149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST THU SEP 20 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY... .OVERVIEW...STRONG HIGH PRESSURE TO OUR NORTHEAST...COMBINED WITH A WEAK TROUGH TO OUR WEST...IS BRINGING STRONG WINDS TO THE BIG ISLAND SUMMITS. THESE WINDS WILL PERSIST UNTIL EARLY FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ028-211430- /O.CON.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/ BIG ISLAND SUMMITS- 349 PM HST THU SEP 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... EAST TO SOUTHEAST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...THROUGH TONIGHT. $$ BIRCHARD
000 WWHW70 PHFO 211410 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 410 AM HST FRI SEP 21 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS WILL BE ALLOWED TO EXPIRE AT 6 AM... HIZ028-211600- /O.CON.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/ BIG ISLAND SUMMITS- 410 AM HST FRI SEP 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... WINDS AT THE SUMMITS HAVE BEEN DROPPING OVER THE PAST FEW HOURS... AND WILL LIKELY REMAIN BELOW ADVISORY CRITERIA DURING THE DAYLIGHT HOURS TODAY. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6 AM. $$ R BALLARD
000 WWHW70 PHFO 211558 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 558 AM HST FRI SEP 21 2007 HIZ028-211700- /O.EXP.PHFO.WI.Y.0036.000000T0000Z-070921T1600Z/ BIG ISLAND SUMMITS- 558 AM HST FRI SEP 21 2007 ...WIND ADVISORY WILL EXPIRE AT 6 AM HST EARLY THIS MORNING... WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY CRITERIA...AND ARE EXPECTED TO REMAIN BELOW CRITERIA DURING THE DAYLIGHT HOURS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 20, 4:00 AM HST, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 20, 4:00 AM HST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU SEP 20 2007 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE THROUGH THE NEXT SEVEN DAYS...THANKS TO HIGH PRESSURE FAR NORTH OF THE ISLANDS. TRADE WIND SPEEDS WILL DECREASE THROUGH TODAY AS THIS HIGH PRESSURE WEAKENS. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...BUT A FEW SHOWERS WILL REACH LEEWARD AREAS AS WELL DURING THE NIGHTS AND MORNINGS. && .DISCUSSION... THE HIGH FAR NORTH OF THE MAIN HAWAIIAN ISLANDS HAS BEGUN TO WEAKEN THIS MORNING. LOCATED NEAR 42N150W...THIS 1035 MB HIGH IS FORECAST TO CONTINUE TO GRADUALLY WEAKEN AND DRIFT EASTWARD THROUGH THE WEEKEND. AS THE PRESSURE GRADIENT ACROSS THE ISLANDS SLACKENS... TRADE WIND SPEEDS WILL WEAKEN AS WELL. HOWEVER...WE WILL LIKELY REMAIN ABOVE SMALL CRAFT ADVISORY THRESHOLDS ACROSS AT LEAST SOME PORTION OF HAWAIIAN WATERS THROUGH THE DAY TODAY. MODERATE TO FRESH TRADE WINDS WILL RETURN BY THE WEEKEND AND LAST THROUGH THE REST OF THE FORECAST PERIOD. WHILE WEAKENING...MODELS SHOW THE HIGH WILL REMAIN THE DOMINANT SURFACE WEATHER FEATURE IN THE CENTRAL NORTH PACIFIC THROUGH THE FORECAST PERIOD. SATELLITE LOOPS SHOW EMBEDDED BANDS OF CLOUDS AND MOISTURE UPWIND FROM THE MAIN ISLANDS. ONE SUCH BAND IS 30 TO 60 MILES TO OUR NORTHEAST. POP AND QPF GRIDS HAVE BEEN ALTERED FOR THIS MORNING TO ACCOUNT FOR SLIGHTLY GREATER SHOWER COVERAGE. SHOWER COVERAGE ACROSS THE ISLANDS WILL FLUCTUATE AS THESE BANDS PASS OVER THE ISLANDS...BUT THE BASIC TRADE WIND DISTRIBUTION OF CLOUDS AND SHOWERS...FAVORING WINDWARD AND MAUKA AREAS...WILL REMAIN UNCHANGED. MODELS CONTINUE TO DEVELOP AN UPPER LOW JUST WEST OF THE ISLANDS TODAY THROUGH FRIDAY...WITH AN ASSOCIATED 65 TO 75 MPH SOUTHWESTERLY JET ACROSS KAUAI FRIDAY AND SATURDAY. HOWEVER...GFS DOES NOT SQUEEZE ANY ENHANCED RAINFALL OUT OF THIS UPPER LEVEL FEATURE. WE WILL KEEP THE CURRENT GRID STRUCTURE INTACT FOR NOW...BUT WE MAY BUMP POPS AND QPF UP A BIT FOR FRIDAY AND SATURDAY IF MODELS BEGIN TO FORECAST ADDITIONAL RAINFALL. && .MARINE... WINDS ARE BEGINNING TO DECREASE ACROSS HAWAIIAN WATERS...BUT MUCH OF THE AREA IS STILL SEEING 25 KT SUSTAINED WINDS OR HIGHER. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL CHANNELS...KAUAI NORTHWEST WATERS...MAALAEA BAY AND FOR WATERS SOUTH OF THE BIG ISLAND THROUGH THIS AFTERNOON. A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR EAST FACING SHORES DUE TO WIND WAVES PRODUCING 5 TO 8 FT SURF. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM TODAY FOR EAST FACING SHORES OF KAUAI OAHU MAUI MOLOKAI AND THE BIG ISLAND. SMALL CRAFT ADVISORY FROM UNTIL 6 PM TODAY FOR ALL CHANNELS...KAUAI NORTHWEST WATERS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND. && POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.